MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX; STOPCOCK, I.V. SET
Model Number MX5342L
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while the medex stopcock was in use with a patient, the patient's blood pressure dropped significantly from a map's of 70-80's down to 50's.The operator discovered that the pressor support medication (norepinephrine) was leaking out of the cracked stop cock.The operator did not have to give epinephrine as a result.The issue was resolved once the operator found the source of the damaged stop cock and moved the norepinephrine.No further complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Returned device was received for evaluation.During the evaluation of the device the customer reported condition was confirmed, root cause could not be attributable to manufacturing site, the most likely root cause of the condition observed on returned samples indicate a possible mishandling of during use, as force is required to break the devices.Problem source was traced to user interface.Lot number was not provided therefore dhr review cannot be executed.

Brand Name
MEDEX
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
MDR Report Key11724707
Report Number3012307300-2021-03456
Device Sequence Number11819956
Product Code FMG
UDI-Device Identifier10351688506764
UDI-Public10351688506764
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMX5342L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;